| Model Number |
SYNERGY CW4 ARTHROSCOPY PUMP |
| Medical Device Problem Code |
Pressure Problem (3012)
| Health Effect - Clinical Code |
Extravasation (1842)
| Date of Event |
09/09/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The complaint allegation was not confirmed.The complaint devices were not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of the reported failure is user error, which resulted from improper pressure setting and monitoring of the ar-6485 synergy cw4 arthroscopy pump.According to dfu-0249-eor0_fmt_en.General warnings and safety notices ¿ read this first.2.When utilizing any fluid management device, the patient (extremity and surrounding area) must be monitored closely by the surgical team for signs of excess fluid buildup.Fluid usage volumes should be monitored and compared to similar surgical procedures.With all arthroscopy pumps, correct setup and proper user operation is required.Always select the lowest possible pressures in order to achieve the required intra-articular distention.All alarms or alerts must be acknowledged, and the appropriate troubleshooting procedure followed.21.The initial pressure settings are recommendations.It is always appropriate and prudent to use the lowest possible pressure setting to minimize extravasation and any other pressure-related injury to the patient.Product description: when utilizing any fluid management device, the patient (extremity and surrounding area) must be monitored closely by the surgical team for signs of excess fluid buildup.Fluid usage volumes should be monitored and compared to similar surgical procedures.With all arthroscopy pumps, correct setup and proper user operation is required.Always select the lowest possible pressures in order to achieve the required intra-articular distention.Operation and frequently used functions.Warning! the initial pressure settings are recommendations.It is always appropriate and prudent to use the lowest possible pressure setting to minimize extravasation and any other pressure-related injury to the patient.
Event or Problem Description
On 11th september 2024, it was reported by an arthrex employee via email that during a rotator cuff repair surgery on (b)(6) 2024 at around 3.30pm, swelling in the chest cavity (up till the neck) was detected by the anesthetist shortly after the insertion of the first 2 anchors.The procedure was completed successfully.The arthrex employee had checked that all the devices (i.E., scope, pump, shaver and rf) were connected properly and noticed that the pump was already at 65mmhg but was unsure who had set the pressure to 65mmhg.She observed through the scope and found out that the visibility was poor and there were major impediments to locate the cuff tear.As a result, the surgeon then instructed to activate lavage on multiple occasions and was able to locate the cuff tear.He then prepared the footprint and inserted the first two anchors on the medial row.This was when the swelling was detected by the anesthetist who alerted the surgeon and questioned him how much longer he required to complete the surgery.The surgeon responded that he needed another 30 minutes to finish up the surgery and decided to press on.The arthrex employee then informed the surgeon that she would decrease the pump pressure to 40mmhg.The anesthetist then asked the surgeon if the pump pressure of 65mmhg was normal.In response to the anesthetist¿s question, the surgeon commented that it was normal and was aware that the pump pressure was at 65mmhg.The surgeon then asked the arthrex employee to increase the pump pressure to 50mmhg.Thereafter, the anesthetist then called for ecg and alerted other surgeons for assistance.The surgeon also physically checked on the patient¿s chest and highlighted to the anesthetist that the patient was okay.He then proceeded to change to a new set of gown with gloves and continued with the surgery.The arthrex employee was asked to leave the ot as a sales rep took over the surgery and then she waited outside until about 6.30pm for the surgery to complete.17th september 2024 - it was updated that the patient had fluid extravasation on the right side of the chest and neck area so they were warded and was under observation overnight as well as the following day.The day after, on (b)(6) 2024, patient recovered fully and was discharged.